Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 16, NWS Lubbock, TX

November 26, 201616 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 26, 2016, 3:20 PM CST for 16 counties in Texas. It took effect at Nov 27, 2016, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2016, 3:20 PM CST (21:20 UTC)
In effect from
Nov 27, 2016, 11:00 AM CST
Expired
Nov 27, 2016, 5:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

497 
WWUS74 KLUB 262120
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CST SAT NOV 26 2016

TXZ021>023-027-028-270600-
/O.NEW.KLUB.WI.Y.0016.161127T1700Z-161127T2300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...MULESHOE...LITTLEFIELD...OLTON
320 PM CST SAT NOV 26 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY. 

* TIMING...FROM LATE MORNING THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS AT 30 TO 35 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS WILL BE
  POSSIBLE...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO
  SOUTH ORIENTED ROADWAYS. ADDITIONALLY...PATCHY BLOWING DUST MAY
  LOCALLY RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
3 follow-up statements
812 
WWUS74 KLUB 270617
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1217 AM CST SUN NOV 27 2016

TXZ021>023-027-028-271430-
/O.CON.KLUB.WI.Y.0016.161127T1700Z-161127T2300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...MULESHOE...LITTLEFIELD...OLTON
1217 AM CST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON...

* TIMING...FROM LATE MORNING THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS AT 30 TO 35 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS WILL BE POSSIBLE... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH 
  ORIENTED ROADWAYS. ADDITIONALLY...PATCHY BLOWING DUST MAY 
  LOCALLY RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
576 
WWUS74 KLUB 271028
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
428 AM CST SUN NOV 27 2016

TXZ024-029-030-033>036-039>042-271830-
/O.EXA.KLUB.WI.Y.0016.161127T1700Z-161127T2300Z/
BRISCOE-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-
LYNN-GARZA-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...PLAINVIEW...
CEDAR HILL...MORTON...LEVELLAND...LUBBOCK...RALLS...CROSBYTON...
LORENZO...DENVER CITY...PLAINS...BROWNFIELD...TAHOKA...ODONNELL...
GRAHAM...POST
428 AM CST SUN NOV 27 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

* TIMING...FROM LATE MORNING THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS AT 25 TO 35 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS WILL BE POSSIBLE... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH 
  ORIENTED ROADWAYS. ADDITIONALLY...PATCHY BLOWING DUST MAY 
  LOCALLY RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$

TXZ021>023-027-028-271830-
/O.CON.KLUB.WI.Y.0016.161127T1700Z-161127T2300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...MULESHOE...LITTLEFIELD...OLTON
428 AM CST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON...

* TIMING...FROM LATE MORNING THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS AT 25 TO 35 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS WILL BE POSSIBLE... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH 
  ORIENTED ROADWAYS. ADDITIONALLY...PATCHY BLOWING DUST MAY 
  LOCALLY RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
005 
WWUS74 KLUB 271909
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
109 PM CST SUN NOV 27 2016

TXZ021>024-027>030-033>036-039>042-272300-
/O.CON.KLUB.WI.Y.0016.000000T0000Z-161127T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...
OLTON...PLAINVIEW...CEDAR HILL...MORTON...LEVELLAND...LUBBOCK...
RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD...
TAHOKA...ODONNELL...GRAHAM...POST
109 PM CST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS AT 25 TO 35 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS WILL BE POSSIBLE... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH 
  ORIENTED ROADWAYS. ADDITIONALLY...PATCHY BLOWING DUST MAY 
  LOCALLY RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 26, 11:40 AM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Nov 26, 11:40 AM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1140 AM CST Sat Nov 26 2016

.AVIATION...
MVFR will likely continue at all TAF sites through the day.
However, there may be periods of VFR CIGS during the afternoon
and early evening. A strong moisture surge tonight will bring a
chance of fog and additional low CIGS into IFR category. Although
breezy winds out of the south-southwest are not the most
favorable for fog development, abundant moisture will be moving
into the region.

&&

PREV DISCUSSION... /issued 326 AM CST Sat Nov 26 2016/

SHORT TERM...
An embedded shortwave trough continues tracking east across West
Texas and the South Plains just out ahead of an upper level ridge
axis that is also tracking east, currently in eastern New Mexico and
will be central Texas by early this evening. Surface moisture is
slowly advecting north in light southerly flow and is expected to
provide a low stratus cloud deck through mid morning across the
southern half of the CWA at least, and may inch as far north as
Plainview on the Caprock.

Surface winds will veer and increase out of the southwest in
response to the ridge axis shifting east which will coincide in a
quick decoupling by late morning and low clouds scouring out. Though
low ceilings will lift by late morning, low level moisture will
remain intact across our area and increasing high level cloudiness
from a developing system to our west will keep temps right around
seasonal norms for late November...low to mid 60s. Height falls
aloft will maintain clouds through the night into early Sunday as a
surface trough works west to east. Southern Texas Panhandle will see
a slight chance of precipitation early Sunday morning under top down
moistening but best chances remain north out of our area. Will
likely see some low clouds and/or patchy fog early Sunday morning as
well along with mild overnight temps, mainly in the middle to upper
40s.

LONG TERM...
The models this morning are showing pretty good continuity with
the overall pattern, so few meaningful changes have been made to
the forecast. A long wave trough is still expected to be carved
out over the continental U.S. early this week. This trough will
initially push onto the West Coast later tonight with the first
short wave trough ejecting from it Sunday. This trough will be
fairly stout and will deepen after it crosses the Colorado Front
Range late Sunday, closing off over the Northern Plains. This will
create a pretty tight pressure gradient across the southern High
Plains during the day. Stratus will need to be eroded before winds
can veer and increase, and that is expected to happen by early
afternoon. A second, weaker, trough will move across the southern
High Plains Monday keeping the pressure gradient tight. This day
may turn out to be windier with MOS showing the potential for low
end advisory criteria. Will hold off on that for now, but it will
be a trend to watch. The third and final trough to eject from this
long wave pattern will cross the region Tuesday night or early
Wednesday. The models have trended more to a pretty significant
positive tilt with this trough, and thus continue to look even
less likely to produce precipitation. Will follow the previous
forecast and trim precipitation chances even further.

The long wave trough will eject eastward Thursday and will be
replaced by short wave ridging as a closed low is progged to take
shape near Baja California. The models have been showing this
pattern developing for several runs in a row. Warm conveyor belt
precipitation could fall as early as Friday across the Rolling
Plains, but the main show with this system will be just after the
valid period of the forecast.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, Nov 26, 2:28 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
228 PM CST SAT NOV 26 2016

TXZ021>044-272030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
228 PM CST SAT NOV 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY CONDITIONS MAY DEVELOP ACROSS THE REGION WITH SUSTAINED WINDS
GREATER THAN 30 MPH IN THE EXTREME SOUTHWESTERN TEXAS PANHANDLE ON
SUNDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP
SUNDAY AND MONDAY.

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.